Case report identifies clopidogrel as a cause of severe bleeding in a post-TAVR patient, highlighting risks with antiplatelet therapy.
Background Acquired hemophilia A is a rare bleeding disorder characterized by spontaneous bleeding. Apart from diagnosing and treating it promptly, finding the causative factor for acquired hemophilia A, if any, is equally important. Case Summary In this case report, we discuss a 63-year-old female who underwent a recent transcatheter aortic valve replacement and presented to the emergency department with posterior thigh pain, where she was found to have a hematoma. She was ultimately diagnosed with acquired hemophilia A secondary to clopidogrel. In addition to discontinuing clopidogrel, the patient received immunosuppressive therapy, including cyclosporine, prednisone, intravenous immunoglobulins, rituximab, and recombinant factor VIIa. Discussion Clopidogrel, one of the most commonly used medications in cardiology, is recognized as one of the leading drugs associated with acquired hemophilia A. In this case report, a review of the literature on ticagrelor and clopidogrel-induced acquired hemophilia A is also included, emphasizing the need for extreme vigilance in patients on antiplatelet therapy who present with unexplained bleeding.
No takes yet. Share an insight, caveat, or question.
Zaman et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: